Wednesday, July 2, 2014

Tamoxifen at 75

I already felt old some mornings before I filled the Rx, but not like this.  Someone told me Saturday I looked tired, and I wanted to say, Honey, you have no idea.  Instead I bought some suntan-look powder makeup.

The days are full of questions:

Did I throw the scissors away or is this the Tamoxifen?
Am I really this exhausted?  If I take a nap, will I sleep tonight?
Did I forget to return that exercise mat? 
If I hadn't read certain major hospital sites, would I feel this bad?  Or is it the power of suggestion?
Would I feel this way after more months off soy?  Or is it Tamoxifen?
Am I in the ladies room so often because of giving up soy?  Or is it old age?

Worse questions
Is this distractedness Tamoxifen or creeping senility?
If I stay on Tamoxifen, will this kind of thinking get worse?
With the pills and without soy, will I wake up soon looking 95?  
How will I get another job if I look 95?

And the very worst, most scary question:

Will my family think I'm getting senile?

What I Do When It's Bad:

I try to remember symptoms from before Tamoxifen.  For instance:

I was overwhelmed at the start of radiation-- thought the simulation room was the treatment room. I had hot flashes in the 90s, whenever I didn't eat on time.  
I had a few "tired spells" at times (just not so often) when I got here--I would just nap.
There were some aches and pains before I started taking this stuff.
Before and after spine fusion, I was so restricted--maybe my body is finally yelling for exercise.
I have arthritis, and it can hurt. 
I remember that I needed the suntan makeup before I started these pills.

What I Tell Myself:

Is it unbearable?  (Of course not.)  Am I okay enough for today? Yes.

My medical oncologist is the one I would choose out of a crowd; and I'm blessed to be alive.

I wish you health.

No comments: